Alert archive / California / Wind Advisories in 2023
Wind Advisory 37, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Oct 22, 2023, 1:22 AM PDT for San Bernardino County, California. It took effect at Oct 22, 2023, 6:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2023, 1:22 AM PDT (08:22 UTC)
- In effect from
- Oct 22, 2023, 6:00 PM PDT
- Expired
- Oct 23, 2023, 6:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 8.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4005 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
719 WWUS75 KVEF 220822 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 122 AM PDT Sun Oct 22 2023 CAZ523-525-230100- /O.NEW.KVEF.WI.Y.0037.231023T0100Z-231023T1300Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 122 AM PDT Sun Oct 22 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT MONDAY... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...From 6 PM this evening to 6 AM PDT Monday. * IMPACTS...Gusty winds will produce areas of blowing dust and could blow around unsecured objects. Winds will make driving difficult for motorcycles...large trucks...trailers and campers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
2 follow-up statements
515 WWUS75 KVEF 230034 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 534 PM PDT Sun Oct 22 2023 CAZ523-525-231300- /O.CON.KVEF.WI.Y.0037.231023T0100Z-231023T1300Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 534 PM PDT Sun Oct 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT MONDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Western Mojave Desert and Morongo Basin. * WHEN...Until 6 AM PDT Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
054 WWUS75 KVEF 231246 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 546 AM PDT Mon Oct 23 2023 CAZ523-525-231400- /O.EXP.KVEF.WI.Y.0037.000000T0000Z-231023T1300Z/ Western Mojave Desert-Morongo Basin- Including Barstow, Daggett, Fort Irwin, Morongo Valley, Yucca Valley, and Twentynine Palms 546 AM PDT Mon Oct 23 2023 ...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING... Wind speeds will gradually decrease this morning across the western Mojave Desert and Morongo Basin. North breezes 10 to 15 mph will eventually spread over these areas during the late morning and afternoon. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Oct 21, 12:59 PM PDT, 12 hours 23 minutes earlier.
Area forecast discussion, Oct 21, 12:59 PM PDT, 12 hours 23 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 1259 PM PDT Sat Oct 21 2023 .SYNOPSIS...A trend towards cooler and breezy conditions is expected starting tomorrow and lingering into early next week. Temperatures will drop closer to seasonal normal at this time. Less certainty exists beyond Wednesday with the possiblity of additional weather systems moving in late in the week. && .DISCUSSION...through next week. Pleasant conditions continue this afternoon across the region with warm temperatures and generally light winds under sunny skies. Changes are in the works however as a shortwave trough moves into the Pacific Northwest tomorrow before diving southward along the California/Nevada border Monday and eventually into southern Arizona by Tuesday. As this shortwave drops into the region, wind speeds will be on the increase thanks to the increasing north-south thermal gradient setting up across the West. However, overall gradients aren't especially impressive and we're not expecting to see widespread strong winds as the shortwave moves through. With that said, strongest winds will tend to favor the Western Mojave Desert near Barstow, but even across this region guidance has backed off a bit on the coverage of 40+ mph wind gusts, generally limiting them to high altitude exposed ridgetops. As such, have held off on a wind advisory at this time. Elsewhere, breezy conditions can be expected with afternoon gusts of 25-30 mph being fairly common tomorrow afternoon. Winds will shift around to the north Monday and Tuesday, with strongest breezes across Esmeralda and central Nye counties, but again below any wind headline thresholds. Meanwhile, temperatures will be cooling off, and falling closer to seasonal normals for late October. There remains a large degree of uncertainty in the forecast details beyond midweek, with the potential for a ridge building back into the West or for additional, possibly stronger troughs moving through by the weekend. Should the ridge hold, seasonable temperatures and generally light winds would persist into late week, but if the alternate active pattern prevails, a trend towards cooler and more unsettled conditions can be expected by the weekend. For what it's worth, the current NBM forecast does nod to the cooler outlook with temperatures trending downward by next weekend. && .AVIATION...For Harry Reid...Winds will become southwesterly during the afternoon today with speeds increasing to 10 to 12kts. This shift will occur sometime between 22Z and 00Z. Once the shift does happen, expect winds to remain out of the southwest through the TAF period. Wind will increase Sunday afternoon at 10-15kts gusting to near 25kts at times. Skies will remain clear through the afternoon, followed by increasing high clouds overnight and Sunday morning, when clear skies resume. For the rest of southern Nevada, northwest Arizona and southeast California... The winds at most regional TAF sites will favor typical diurnal directions with speeds of less than 10kts through the night into Sunday morning. One exception to this will be at KDAG, where winds will remain westerly at 12 to 15kts through early Sunday morning, when winds will pick up to 15kts gusting to around 25kts. A few high clouds can be expected along the Sierra and near KBIH through the period, while the remaining TAF sites will see mainly clear skies through this afternoon, followed by increasing high clouds overnight into Sunday morning. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Outler AVIATION...Berc For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.